Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Karen*

Accutane And Scar Treatments

Recommended Posts

This is kind of confusing me - a lot of people say that you must wait at least 6 months before undergoing any kind of treatments for deep scars, like laser and such.

But exactly why is this? I can't find an explanation anywhere, just "don't do it!"s over and over. Does anyone know?

You don't have to read this next part. It would be nice if you could give some input on my situation, but all I really want to know is why you need to wait at least 6 months before undergoing scar treatments.

The weird thing is, prior to starting Accutane, I had already undergone one laser resurfacing treatment (my skin was clear just a few months ago, then suddenly boom, severe cystic acne out of nowhere - couldn't do a second treatment). After that kind of healed up is when my acne started getting /really/ bad, and I called my derm and asked for Accutane. He refused at first, saying that it would interfere with the healing from my scar treatment. Nothing weird there, that's what everyone says.

But after a while, when my acne did not respond to the antibiotics he had prescribed instead, he finally agreed to put me on Accutane. I had already had an appointment scheduled for my second scar treatment, which will be right in the middle of my second month of Accutane. I asked him if it's alright to do a scar treatment during Accutane, and he said it would be fine, which goes against what everyone else said, and what he initially said, about scar treatments and Accutane, so I'm a bit confused about that. I will ask him during my next appointment, but I'd just like to see what you guys think in the meantime.

Share this post


Link to post
Share on other sites

Accutane makes your skin a lot thinner, the laser will burn you and give you scars. Don't do it, believe the internet for once.

I'm 2 months done with accutane and even shaving with an electric shaver still irritates my skin, I can't even imagine what a laser would do...

Share this post


Link to post
Share on other sites

Accutane makes your skin a lot thinner, the laser will burn you and give you scars. Don't do it, believe the internet for once.

I'm 2 months done with accutane and even shaving with an electric shaver still irritates my skin, I can't even imagine what a laser would do...

Thanks for the answer! That makes a lot of sense, I'll definitely tell him I'm rescheduling my appointment for the treatment, don't wanna risk more scarring.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×